Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at May 19, 2004, 4:51 PM PDT for Glenn County, California. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2004, 4:51 PM PDT (23:51 UTC)
- Expired
- May 19, 2004, 5:45 PM PDT
- In force
- 54 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Glenn County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WUUS56 KSTO 192351 SVRSTO CAC021-200045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 449 PM PDT WED MAY 19 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GLENN COUNTY IN CALIFORNIA * VALID UNTIL 545 PM PDT * AT 437 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF WILLOWS...MOVING EAST AT 10 MPH. * SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE... WILLOWS AND INTERSTATE 5. LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3957 12250 3940 12244 3939 12210 3957 12213 $$ BARUFFALDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:30 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 19, 3:30 PM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 PM PDT WED MAY 19 2004 .DISCUSSION...UPPER LEVEL LOW PRESSURE TROUGH IS DIGGING SOUTHWEST AROUND 130W AND APPROACHING 30N. THIS TROUGH IS THE AXIS IN WHICH MULTIPLE SHORTWAVES ARE ROTATING THROUGH BRINGING CUMULUS CLOUDS AND SHOWERS AND THUNDERSTORMS TO THE CWA. SATELLITE IMAGERY INDICATES CONVECTION OCCURRING IN CONJUNCTION WITH THE SHORTWAVE ROTATING JUST SOUTH OF THE CA/OR BORDER. THE 12Z ETA MODEL PROGGED A SHORTWAVE TO MOVE ACROSS CENTRAL CALIFORNIA THIS AFTERNOON AS WELL. THIS WAS A GOOD SOLUTION...SHOWERS AND THUNDERSTORMS ARE NOW POPPING UP ALONG THE SIERRA NEVADA. WITH THE HELP OF AFTERNOON HEATING...THUNDERSTORMS HAVE ALSO POPPED UP OVER THE PAST COUPLE OF HOURS ACROSS THE NORTHERN ZONES. THE BEST CHANCES OF THUNDERSTORMS TONIGHT WILL BE OVER THE HIGHER TERRAIN AND OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...WHERE LOW LEVEL CONVERGENCE WILL BE A FACTOR. A STRONGER SHORTWAVE WHICH WILL BECOME A CLOSED LOW...WILL MOVE THROUGH NORTHERN CALIFORNIA ON THURSDAY...BRINGING A BETTER CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. THE GFS MODEL HAS THIS VORT MAX PROGGED TO MOVE THROUGH THE SACRAMENTO AREA BY AFTERNOON. WITH THE MORE SOUTHERN TRACK OF THIS SYSTEM...ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE SOUTHERN SACRAMENTO VALLEY AND DELTA. SEVERAL MORE UPPER LEVEL DISTURBANCES WILL ROTATE THROUGH THE REGION ON FRIDAY...CONTINUING SLIGHT CHANCES OF PRECIPITATION THROUGH FRIDAY AFTERNOON. FOR THE EXTENDED PERIODS...THE MAIN UPPER LEVEL TROUGH WILL BEGIN TO TRACK TO THE EAST ON SATURDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE HOWEVER...AS THE TROUGH WILL BE QUICKLY REPLACED BY ANOTHER LOW MOVING DOWN FROM WESTERN CANADA. THE MID RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT...BRINGING THIS NEXT SYSTEM FARTHER SOUTH INTO CALIFORNIA BY THE MIDDLE OF NEXT WEEK. THE MODELS HAVE BEEN SHOWING THIS FOR A COUPLE OF RUNS NOW. WITH THIS SOLUTION...SLIGHT CHANCES FOR PRECIPITATION ARE POSSIBLE OVER MUCH OF THE CWA...EXCLUDING NORTHERN SAN JOAQUIN VALLEY. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. && CRS
Hazardous weather outlook, May 19, 7:00 AM PDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT WED MAY 19 2004 CAZ013>019-063-064-066>069-201400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-CLEAR LAKE/SOUTHERN LAKE COUNTY-EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-MOTHERLODE-WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE NORTHERN MOUNTAINS AND IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY TODAY. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MOST OF THE NORTHERN INTERIOR PORTION OF CALIFORNIA ON THURSDAY. THE HIGHER TERRAIN OF INTERIOR NORTHERN CALIFORNIA MAY EXPERIENCE ADDITIONAL ISOLATED THUNDERSTORMS ON MONDAY. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO LAM
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.